Alert archive / New Mexico / Red Flag Warnings in 2012

Red Flag Warning 23, NWS El Paso, TX

May 17, 2012El Paso County, Texas; 8 counties in New Mexico

NWS El Paso, TX issued this red flag warning at May 17, 2012, 2:12 PM MDT for El Paso County, Texas; 8 counties in New Mexico. It took effect at May 18, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 17, 2012, 2:12 PM MDT (20:12 UTC)
In effect from
May 18, 2012, 12:00 PM MDT
Expired
May 18, 2012, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX

The radar

The El Paso radar (KEPZ), 104 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3871 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WWUS84 KEPZ 172012
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
212 PM MDT THU MAY 17 2012

...CRITICAL FIRE WEATHER CONDITIONS RETURNING FRIDAY...

.AN UPPER LEVEL TROUGH WILL BE CROSSING THE GREAT BASIN FRIDAY
WITH AN INTENSIFYING LEE TROUGH DEVELOPING OVER THE TEXAS
PANHANDLE INTO FAR WEST TEXAS. THIS WILL TIGHTEN THE SURFACE
GRADIENT OVER THE REGION WITH WEST TO SOUTHWEST WINDS OF 20 TO
30 MPH LIKELY. THESE WINDS COMBINED WITH RELATIVE HUMIDITIES
UNDER 10 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS.

NMZ110>113-TXZ055-180415-
/O.UPG.KEPZ.FW.A.0022.120518T1800Z-120519T0200Z/
/O.NEW.KEPZ.FW.W.0023.120518T1800Z-120519T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-
212 PM MDT THU MAY 17 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...110...
111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING: FRIDAY AFTERNOON AND EVENING FROM 12 PM MDT TO 8 PM
  MDT.

* WIND: 20 FOOT WINDS WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS
  TO 35 MPH.

* HUMIDITY: MINIMUM RELATIVE HUMIDITIES WILL BE IN THE 5 TO 10 
  PERCENT RANGE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
3 follow-up statements
170 
WWUS84 KEPZ 180409
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1009 PM MDT THU MAY 17 2012

...CRITICAL FIRE WEATHER CONDITIONS RETURNING FRIDAY...

.AN UPPER LEVEL TROUGH WILL BE CROSSING THE GREAT BASIN FRIDAY
WITH AN INTENSIFYING LEE TROUGH DEVELOPING OVER THE TEXAS
PANHANDLE INTO FAR WEST TEXAS. THIS WILL TIGHTEN THE SURFACE
GRADIENT OVER THE REGION WITH WEST TO SOUTHWEST WINDS OF 20 TO
30 MPH LIKELY. THESE WINDS COMBINED WITH RELATIVE HUMIDITIES
UNDER 10 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS.

NMZ110>113-TXZ055-181300-
/O.CON.KEPZ.FW.W.0023.120518T1800Z-120519T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-
1009 PM MDT THU MAY 17 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
055...110... 111...112 AND 113...

* TIMING: FRIDAY AFTERNOON AND EVENING FROM 12 PM MDT TO 8 PM 
  MDT. 

* WIND: 20 FOOT WINDS WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS 
  TO 35 MPH.

* HUMIDITY: MINIMUM RELATIVE HUMIDITIES WILL BE IN THE 5 TO 10 
  PERCENT RANGE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
701 
WWUS84 KEPZ 181248
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
648 AM MDT FRI MAY 18 2012

...CRITICAL FIRE WEATHER CONDITIONS RETURNING TODAY...

.AN UPPER LEVEL TROUGH WILL BE CROSSING THE GREAT BASIN TODAY
WITH AN INTENSIFYING LEE TROUGH DEVELOPING OVER THE TEXAS
PANHANDLE INTO FAR WEST TEXAS. THIS WILL TIGHTEN THE SURFACE
GRADIENT OVER THE REGION WITH WEST TO SOUTHWEST WINDS OF 20 TO
30 MPH LIKELY. THESE WINDS COMBINED WITH RELATIVE HUMIDITIES
UNDER 10 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS.

NMZ110>113-TXZ055-182115-
/O.CON.KEPZ.FW.W.0023.120518T1800Z-120519T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-
648 AM MDT FRI MAY 18 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 055...110...111...112 AND 113...

* TIMING: FRIDAY AFTERNOON AND EVENING FROM 12 PM MDT TO 8 PM 
  MDT. 

* WIND: 20 FOOT WINDS WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS 
  TO 40 MPH.

* HUMIDITY: MINIMUM RELATIVE HUMIDITIES WILL BE IN THE 5 TO 10 
  PERCENT RANGE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
26
706 
WWUS84 KEPZ 182004
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
204 PM MDT FRI MAY 18 2012

...CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHERN NEW MEXICO
AND FAR WEST TEXAS...

.AN UPPER LEVEL TROUGH WILL BE CROSSING THE GREAT BASIN THIS
AFTERNOON WITH AN INTENSIFYING LEE TROUGH DEVELOPING OVER THE
TEXAS PANHANDLE INTO FAR WEST TEXAS. THIS WILL TIGHTEN THE
SURFACE GRADIENT OVER THE REGION WITH WEST TO SOUTHWEST WINDS OF
20 TO 30 MPH LIKELY. THESE WINDS COMBINED WITH RELATIVE
HUMIDITIES UNDER 10 PERCENT WILL LEAD TO CRITICAL FIRE WEATHER
CONDITIONS.

NMZ110>113-TXZ055-190200-
/O.CON.KEPZ.FW.W.0023.000000T0000Z-120519T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-
204 PM MDT FRI MAY 18 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...
110...111...112 AND 113...

* TIMING: FRIDAY AFTERNOON AND EVENING THROUGH 8 PM MDT.

* WIND: 20 FOOT WINDS WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS 
  TO 40 MPH.

* HUMIDITY: MINIMUM RELATIVE HUMIDITIES WILL BE IN THE 5 TO 10 
  PERCENT RANGE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 17, 4:41 AM MDT, 9 hours 31 minutes earlier.

Area forecast discussion, May 17, 4:41 AM MDT, 9 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
441 AM MDT THU MAY 17 2012

.SYNOPSIS...
A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY
WITH A A FEW ADDITIONAL CLOUDS AND A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS POSSIBLE FOR THE SACRAMENTO MOUNTAINS. BREEZY TO
WINDY CONDITIONS WILL OCCUR ON FRIDAY AS A STRONGER SYSTEM PASSES
NORTH OF THE LOCAL AREA. DAYTIME TEMPERATURES WILL BE WARMER THIS
AFTERNOON AND EVEN WARMER FOR FRIDAY AND THE WEEKEND. A SURGE OF
MOISTURE MOVING IN BEHIND A COLD FRONT WILL GENERATE A CHANCE FOR
SHOWERS AND THUNDERSTORMS FOR MAINLY MONDAY AND TUESDAY NEXT WEEK.
DRY CONDITIONS...WEST WINDS AND WARM TEMPERATURES WILL RETURN FOR
THE LATTER PART OF NEXT WEEK.

&&

.DISCUSSION...
A GENERALLY DRY AND WARM WEATHER PATTERN WILL OCCUR FOR THE NEXT
FEW DAYS AS HIGH PRESSURE ALOFT TRANSITIONS INTO A WESTERLY FLOW
PATTERN. A WEAK SHORT WAVE TROUGH WILL PASS THROUGH THE STATE
TODAY. ENOUGH RESIDUAL MOISTURE REMAINS OVER THE AREA FOR A SLIGHT
MENTION OF SHOWERS AND THUNDERSTORMS FOR THE SACRAMENTO MOUNTAINS
TODAY. WINDS WILL BE GENERALLY FROM THE WEST AND SOUTHWEST AND
WILL BE IN THE LOW END BREEZY CATEGORY IN SOME AREAS. AFTERNOON
TEMPERATURES WILL WARM ABOVE NORMAL TODAY WITH MOST LOWLAND AREAS
SEEING LOWER 90S.

A LARGER LOW PRESSURE SYSTEM WILL MOVE THROUGH NORTHERN PORTIONS
OF THE STATE BY LATE FRIDAY. STRONGER WINDS ALOFT AHEAD OF THE
SYSTEM AND A TIGHTENING PRESSURE GRADIENT WILL RESULT IN AFTERNOON
WINDS GENERALLY IN THE WINDY CATEGORY BUT BELOW ADVISORY LEVELS.
LOW HUMIDITY VALUES WILL HELP ENHANCE FIRE DANGER CONDITIONS
TOMORROW AFTERNOON. DAY TIME TEMPERATURES WILL BE A FEW DEGREES
WARMER WITH MID 90S EXPECTED ACROSS THE LOWLANDS. THE WEST FLOW
WILL CONTINUE ON SATURDAY BUT WITH LOWER WIND SPEEDS AND CONTINUED
WARM TEMPERATURES.

HIGH PRESSURE WILL BUILD OVER THE AREA SUNDAY AND MONDAY. THIS
WILL WEAKEN THE WEST FLOW ALOFT AND ALLOW A WEAK COLD FRONT TO
DROP DOWN INTO THE AREA BY SUNDAY AFTERNOON. A SURGE OF MOISTURE
BEHIND THE FRONT WILL BRING IN A MORE MOIST AND UNSTABLE AIR MASS
TO THE AREA BY MONDAY. THERE WILL BE A AT LEAST A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY. BEST CHANCE OF
MEASURABLE PRECIP WILL BE OVER THE MOUNTAIN ZONES. PROJECTED WEAK
WIND SHEAR VALUES DUE TO HIGH PRESSURE ALOFT SHOULD MINIMIZE THE
SEVERE THUNDERSTORM-LARGE HAIL THREAT. SOME STORMS WILL STILL BE
CAPABLE OF PRODUCING A HIGH AMOUNT OF PEA SIZED HAIL AS WELL AS
MODERATE RAINFALL. ANOTHER LOW PRESSURE TROUGH WILL PASS NORTH OF
THE AREA BY LATE TUESDAY AND RE-STRENGTHEN THE WESTERLY FLOW WHICH
WILL FLUSH THE MOISTURE BACK TO THE EAST AND REDUCE CHANCES FOR
PRECIP TO NEAR ZERO FOR THE REMAINDER OF NEXT WEEK.

&&

.AVIATION...VALID 17/12Z-18/12Z...
VFR CONDS AT ALL TAF SITES THROUGH THE VALID PD. P6SM FEW-
SCT120-150 THRU 15Z...THEN SKC. E TO SE WINDS UP TO UP TO 12KTS
THEN SHIFTING AROUND TO THE WEST 10-15KTS AFT 18Z.

&&

.FIRE WEATHER...
WARMER AND DRIER CONDITIONS WILL BE MOVING INTO THE REGION TODAY AS
WINDS SHIFT AROUND TO THE WEST. EXPECT MINIMUM RELATIVE HUMIDITIES
TO FALL INTO THE SINGLE DIGITS THE NEXT SEVERAL DAYS WITH WINDS
NEARING OR EXCEEDING CRITICAL SPEEDS ON FRIDAY. A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR ALL AREAS EXCEPT HUDSPETH COUNTY IN FAR
WEST TEXAS. HIGH TEMPERATURES WILL BE RUNNING 5 TO 10 DEGREES
ABOVE NORMAL AS WELL WITH HIGHS INTO THE LOWER TO MID 90S IN MOST
LOWLAND LOCATIONS. SOME MOISTURE AND POSSIBLY SOME THUNDERSTORMS
ARE EXPECTED TO RETURN SUNDAY NIGHT INTO MONDAY AS WINDS SHIFT
AROUND TO THE SOUTHEAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 92  69  96  68  93 /   0   0   0   0   0
SIERRA BLANCA           91  62  92  63  91 /   0   0   0   0   0
LAS CRUCES              90  59  92  58  88 /   0   0   0   0   0
ALAMOGORDO              90  60  92  60  88 /   0   0   0   0   0
CLOUDCROFT              71  44  77  45  74 /  10   0   0   0   0
TRUTH OR CONSEQUENCES   89  60  92  60  87 /   0   0   0   0   0
SILVER CITY             82  57  83  54  79 /   0   0   0   0   0
DEMING                  91  57  92  55  90 /   0   0   0   0   0
LORDSBURG               94  58  92  56  89 /   0   0   0   0   0
WEST EL PASO METRO      94  67  95  67  93 /   0   0   0   0   0
DELL CITY               90  54  92  56  92 /   0   0   0   0   0
FORT HANCOCK            95  64  99  65  95 /   0   0   0   0   0
LOMA LINDA              88  60  91  60  88 /   0   0   0   0   0
FABENS                  94  65  96  66  95 /   0   0   0   0   0
SANTA TERESA            93  64  95  63  92 /   0   0   0   0   0
WHITE SANDS HQ          87  65  92  66  89 /   0   0   0   0   0
JORNADA RANGE           89  52  92  53  90 /   0   0   0   0   0
HATCH                   89  56  90  56  86 /   0   0   0   0   0
COLUMBUS                92  60  91  59  91 /   0   0   0   0   0
OROGRANDE               91  62  96  66  94 /   0   0   0   0   0
MAYHILL                 77  52  81  53  79 /  10   0   0   0   0
MESCALERO               78  46  82  44  79 /  10   0   0   0   0
TIMBERON                79  44  82  46  80 /  10   0   0   0   0
WINSTON                 83  50  82  47  81 /   0   0   0   0   0
HILLSBORO               86  56  86  53  82 /   0   0   0   0   0
SPACEPORT               91  59  90  59  87 /   0   0   0   0   0
LAKE ROBERTS            88  46  88  46  86 /   0   0   0   0   0
HURLEY                  86  52  87  50  83 /   0   0   0   0   0
CLIFF                   92  46  92  45  90 /   0   0   0   0   0
MULE CREEK              88  45  87  42  84 /   0   0   0   0   0
FAYWOOD                 85  50  86  49  83 /   0   0   0   0   0
ANIMAS                  93  55  91  54  89 /   0   0   0   0   0
HACHITA                 93  57  94  55  91 /   0   0   0   0   0
ANTELOPE WELLS          94  60  93  57  91 /   0   0   0   0   0
CLOVERDALE              86  55  87  51  85 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR NMZ110>113.

TX...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR TXZ055.

&&

04/04
Hazardous weather outlook, May 17, 5:54 AM MDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
554 AM MDT THU MAY 17 2012

NMZ401>417-TXZ418>424-181200-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
554 AM MDT THU MAY 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE WILL BE A
SLIGHT CHANCE OF THUNDERSTORMS OVER THE SOUTHERN SACRAMENTO
MOUNTAINS THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES
THROUGH THE AREA. THESE STORMS MAY PRODUCE PERIODS OF MODERATE
RAINFALL AND PEA-SIZED HAIL. DRY LIGHTNING MAY ALSO OCCUR...
INCREASING THE FIRE DANGER RISK NEAR ANY THUNDERSTORMS THAT MAY
DEVELOP OVER THE MOUNTAINS THIS AFTERNOON. CONDITIONS WILL
STABILIZE AND SKIES CLEAR THIS AFTERNOON. OTHER AREAS WITHIN THE
FORECAST AREA ARE EXPECTED TO REMAIN DRY WITH WINDS SHIFTING
AROUND TO THE SOUTHWEST IN THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A LARGER LOW
PRESSURE SYSTEM WILL MOVE NORTH OF THE AREA BY LATE FRIDAY. THIS
SYSTEM WILL PRODUCE WINDY CONDITIONS FOR MOST AREAS BY THE
AFTERNOON. SOUTHWESTERLY WINDS ARE EXPECTED TO REMAIN BELOW THE 30
MPH ADVISORY CRITERIA FOR SUSTAINED WINDS. WIND GUSTS ALONG THE
EASTERN SLOPES OF AREA MOUNTAINS WILL BE LOCALLY STRONGER ON
FRIDAY. DRY AND WARM CONDITIONS WILL OCCUR ON SATURDAY AS THE WEST
FLOW BEGINS TO WEAKEN.

A FRONT WILL PUSH INTO THE AREA ON SUNDAY. A MORE UNSTABLE AND
MOIST AIR MASS WILL MOVE INTO THE AREA BEHIND THE FRONT AND
INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA FOR
MONDAY AND TUESDAY. PREVAILING WEATHER PATTERNS SHOULD KEEP
THUNDERSTORMS BELOW SEVERE CRITERIA. THESE STORMS WILL STILL BE
ABLE TO PRODUCE PERIODS OF SMALL HAIL...MODERATE RAINFALL AND DRY
LIGHTNING. THERE MAY BE SOME INCREASED FIRE RISK AS RESULT OF THE
DRY LIGHTNING IN THE MOUNTAINS. TEMPERATURES FOR THE WEEKEND
THROUGH MUCH OF NEXT WEEK WILL BE IN THE MIDDLE 90S FOR THE
LOWLANDS. DRIER AND MORE STABLE CONDITIONS ARE EXPECTED BY
WEDNESDAY AS A THE WESTERLY FLOW PUSHES THE MOISTURE OUT OF THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LUNDEEN

Nearby

Red Flag Warnings in New Mexico, 2012Red Flag Warnings in Texas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.